Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 210, NWS Jackson, MS

May 17, 2020Choctaw County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 17, 2020, 5:29 PM CDT for Choctaw County, Webster County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2020, 5:29 PM CDT (22:29 UTC)
Expired
May 17, 2020, 6:01 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Choctaw County, MS, Webster County, MS

The radar

The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2020-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2020-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

195 
WUUS54 KJAN 172229
SVRJAN
MSC019-155-172315-
/O.NEW.KJAN.SV.W.0210.200517T2229Z-200517T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
529 PM CDT Sun May 17 2020

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  North central Choctaw County in central Mississippi...
  Central Webster County in north central Mississippi...

* Until 615 PM CDT.

* At 529 PM CDT, a severe thunderstorm was located near Eupora, or 24
  miles east of Winona, moving north at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Eupora, Bellefontaine and Walthall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3343 8927 3346 8938 3372 8934 3372 8919
      3374 8919 3374 8912
TIME...MOT...LOC 2229Z 193DEG 31KT 3351 8931 

HAIL...1.00IN
WIND...60MPH
 
$$

DL
3 follow-up statements
198 
WWUS54 KJAN 172236
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
536 PM CDT Sun May 17 2020

MSC019-172246-
/O.CAN.KJAN.SV.W.0210.000000T0000Z-200517T2315Z/
Choctaw MS-
536 PM CDT Sun May 17 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHOCTAW COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3352 8924 3352 8926 3351 8927 3353 8937
      3372 8934 3372 8919 3374 8919 3374 8912
TIME...MOT...LOC 2236Z 193DEG 31KT 3357 8929 

$$

MSC155-172315-
/O.CON.KJAN.SV.W.0210.000000T0000Z-200517T2315Z/
Webster MS-
536 PM CDT Sun May 17 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CENTRAL WEBSTER COUNTY...

At 536 PM CDT, a severe thunderstorm was located over Eupora, or 22
miles southwest of Montpelier, moving north at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Eupora, Bellefontaine and Walthall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3352 8924 3352 8926 3351 8927 3353 8937
      3372 8934 3372 8919 3374 8919 3374 8912
TIME...MOT...LOC 2236Z 193DEG 31KT 3357 8929 

HAIL...1.00IN
WIND...60MPH
 
$$

DL
844 
WWUS54 KJAN 172243
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
543 PM CDT Sun May 17 2020

MSC155-172315-
/O.CON.KJAN.SV.W.0210.000000T0000Z-200517T2315Z/
Webster MS-
543 PM CDT Sun May 17 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTH CENTRAL WEBSTER COUNTY...

At 543 PM CDT, a severe thunderstorm was located over Bellefontaine,
or 19 miles west of Montpelier, moving north at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bellefontaine and Walthall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3358 8923 3361 8934 3372 8933 3372 8919
      3374 8919 3374 8914
TIME...MOT...LOC 2243Z 196DEG 32KT 3364 8926 

HAIL...1.00IN
WIND...60MPH
 
$$

DL
172 
WWUS54 KJAN 172301
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
601 PM CDT Sun May 17 2020

MSC155-172311-
/O.CAN.KJAN.SV.W.0210.000000T0000Z-200517T2315Z/
Webster MS-
601 PM CDT Sun May 17 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WEBSTER COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

LAT...LON 3358 8923 3361 8934 3372 8933 3372 8919
      3374 8919 3374 8914
TIME...MOT...LOC 2300Z 193DEG 31KT 3379 8922 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:24 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 17, 4:24 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
424 PM CDT Sun May 17 2020

.DISCUSSION...

This Evening through Monday:

The low pressure system swinging across our area today into
tomorrow is fairly dynamic, as evidenced by gusty winds
"overachieving" around the area today. With decent instability
developing in the warm sector (SBCAPE of 2000-3500 J/kg), even
modest flow aloft will keep convection somewhat organized through
the evening. Will maintain a Marginal risk for severe weather
through early evening due to the possibility of damaging wind
gusts. Steeper low-level lapse rates with adequate heating this
afternoon should allow for efficient downdraft production with the
strongest storms. DCAPE is analyzed up to 1300 J/kg in parts of
the warm sector. Shear profiles are fairly weak to support much of
a tornado threat, but an isolated brief tornado cannot be
entirely ruled out if the right updraft were to interact with the
right surface boundary. Severity of storms will quickly drop off
with the loss of heating tonight, but the possibility for locally
heavy rainfall could still lead to localized flash flooding with
heavy downpours through the overnight hours. Will maintain the
Limited risk for flash flooding through that time.

As the low pressure system continues eastward overnight, a weak cold
frontal boundary will push through the area. It won't translate to
much in the way of cooler weather, but max temps should at least be
knocked down a few degrees from the mid to upper 80s parts of the
area have seen today. By the afternoon, the last chances of showers
or isolated thunderstorms should be east of the forecast area as the
low pushes farther east. /NF/

Tomorrow night through the weekend: An anomalous upper low will dig
slowly southeast across the MS to TN Valley region during the mid to
late week. As it does so, increasing cyclonic flow and May
heating will combine to increase low-mid level frontgenesis and
convective instability, especially over central/southern portions
of the forecast area, and this should be sufficient to support
mainly afternoon/evening shower/thunderstorm development. NWP
guidance suggest there may be more enhanced areas of convective
precipitation occurring some time in the Tuesday aftn to Thursday
time frame south of the I-20 corridor, but for now have maintained
no higher than "chance" category rain chances until confidence in
details increases.

As the upper level blocking pattern breaks down later in the week,
the upper low is forecast to quickly depart with a ridge building
over the ArkLaMiss region in its place. This should result in a
warming trend and a disorganized, diurnal convective pattern
typical of the end of spring. /EC/

&&

.AVIATION...

18Z TAF discussion:
A few organized lines of SHRA and TSRA are expected to move across
the forecast area through tonight, bringing periods of reduced
visibility and possibly lowered ceilings. Otherwise a mix of MVFR
to VFR ceilings with cumulus deck to start the period. After 00Z
Monday, increasing chances for MVFR to IFR ceilings will spread
from west to east with a low stratus deck. Southerly winds through
00Z will be gusty up to 20-25 kts at times, and then expect
lighter winds becoming westerly and then northwesterly as a cold
front moves east through the region. A slight chance for SHRA will
continue through most of the period, clearing from west to east
after 12Z Monday. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  80  59  81 /  63  26   0  19
Meridian      67  80  58  82 /  64  44   5  18
Vicksburg     64  81  62  82 /  60   9   0  17
Hattiesburg   68  82  60  84 /  55  39   2  17
Natchez       64  81  61  82 /  70   9   0  19
Greenville    64  80  61  77 /  48   4   2  11
Greenwood     64  79  58  76 /  56  18   1  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, May 17, 3:43 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
343 PM CDT Sun May 17 2020

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-034-035-040-041-
047-182045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-
Washington-Humphreys-Issaquena-Sharkey-Warren-
343 PM CDT Sun May 17 2020

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Monday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ025>033-036>039-042>046-048>052-054>058-062>066-072>074-182045-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-
Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Copiah-
Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
343 PM CDT Sun May 17 2020

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through this evening

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Isolated severe thunderstorms are possible through early this
evening. Some thunderstorms could produce damaging wind gusts. A
brief tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Heavy downpours will make localized flash flooding possible
through tonight, particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ026-MSZ053-059>061-182045-
Concordia-Claiborne-Jefferson-Adams-Franklin MS-
343 PM CDT Sun May 17 2020

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Monday

FLOODING
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Heavy downpours will make localized flash flooding possible
through tonight, particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

NF

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, May 17, 4:17 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
417 PM CDT Sun May 17 2020

MSZ032-038-172145-
Winston MS-Choctaw MS-
417 PM CDT Sun May 17 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHOCTAW AND WESTERN
WINSTON COUNTIES THROUGH 445 PM CDT...

At 417 PM CDT, Meteorologists were tracking a strong thunderstorm 8
miles east of Zama, or 13 miles southwest of Louisville, moving
northeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Louisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3293 8921 3296 8932 3328 8924 3320 8898
TIME...MOT...LOC 2117Z 206DEG 32KT 3302 8924

DL
Special weather statement, May 17, 4:41 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
441 PM CDT Sun May 17 2020

MSZ058-172215-
Clarke MS-
441 PM CDT Sun May 17 2020

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLARKE COUNTY THROUGH
515 PM CDT...

At 440 PM CDT, Meteorologists were tracking a strong thunderstorm
over Crandall, or 13 miles east of Quitman, moving north at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crandall and Snell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3194 8847 3195 8854 3219 8852 3220 8843
TIME...MOT...LOC 2140Z 196DEG 24KT 3198 8850

DL
Special weather statement, May 17, 4:47 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
447 PM CDT Sun May 17 2020

MSZ030-031-172215-
Lowndes MS-Clay MS-
447 PM CDT Sun May 17 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAY AND
SOUTHWESTERN LOWNDES COUNTIES THROUGH 515 PM CDT...

At 446 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bent Oak, or 10 miles southwest of Columbus, moving north at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Columbus, Waverly and Bent Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3332 8846 3332 8858 3358 8862 3357 8837
TIME...MOT...LOC 2146Z 185DEG 23KT 3339 8851

DL
Special weather statement, May 17, 5:00 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
500 PM CDT Sun May 17 2020

MSZ032-037-038-045-172230-
Neshoba MS-Attala MS-Winston MS-Choctaw MS-
500 PM CDT Sun May 17 2020

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHOCTAW...SOUTHEASTERN
ATTALA...SOUTHWESTERN WINSTON AND NORTHWESTERN NESHOBA COUNTIES
THROUGH 530 PM CDT...

At 500 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Zama to near Pearl River to
Dowdville. Movement was northeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Pearl River, Dowdville and Zama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3284 8914 3265 8931 3292 8932 3293 8932
      3293 8939 3299 8942 3324 8925 3304 8912
TIME...MOT...LOC 2200Z 211DEG 28KT 3302 8937 3285 8928 3266 8931

DL
Special weather statement, May 17, 5:13 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
513 PM CDT Sun May 17 2020

MSZ031-172230-
Lowndes MS-
513 PM CDT Sun May 17 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LOWNDES COUNTY
THROUGH 530 PM CDT...

At 512 PM CDT, Meteorologists were tracking a strong thunderstorm
over Columbus AFB, moving north at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Columbus AFB and Kolola Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3357 8842 3357 8849 3358 8849 3360 8847
      3362 8851 3364 8850 3365 8851 3366 8850
      3367 8848 3366 8846 3368 8843 3367 8842
      3369 8839 3369 8837
TIME...MOT...LOC 2212Z 193DEG 31KT 3363 8846

DL
Special weather statement, May 17, 5:23 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
523 PM CDT Sun May 17 2020

MSZ029-032-172315-
Choctaw MS-Webster MS-
523 PM CDT Sun May 17 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOCTAW AND CENTRAL
WEBSTER COUNTIES THROUGH 615 PM CDT...

At 522 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles northwest of Chester, or 23 miles east of Winona, moving north
at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Eupora, Chester, Bellefontaine, Embry, Clarkson and Walthall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3334 8924 3339 8945 3344 8944 3343 8942
      3345 8940 3346 8938 3346 8944 3372 8938
      3372 8919 3374 8919 3374 8908
TIME...MOT...LOC 2222Z 193DEG 31KT 3344 8933

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 11:48 AM CDTSpecial Weather StatementJANCarroll27 min
May 17, 11:51 AM CDTSpecial Weather StatementJANWarren24 min
May 17, 1:03 PM CDTSpecial Weather StatementJANLauderdale57 min
May 17, 1:48 PM CDTSpecial Weather StatementJANNeshoba27 min
May 17, 1:56 PM CDTSpecial Weather StatementJANYazoo34 min
May 17, 2:00 PM CDTSpecial Weather StatementJANCopiah30 min
May 17, 2:10 PM CDTSpecial Weather StatementJANNewton35 min
May 17, 2:24 PM CDTSpecial Weather StatementJANClarke36 min
May 17, 2:42 PM CDTSpecial Weather StatementJANNewton33 min
May 17, 2:51 PM CDTSpecial Weather StatementJANSimpson39 min
May 17, 3:07 PM CDTSpecial Weather StatementJANLauderdale23 min
May 17, 3:22 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale23 min
May 17, 3:48 PM CDTSpecial Weather StatementJANNoxubee27 min
May 17, 3:49 PM CDTSpecial Weather StatementJANScott26 min
May 17, 3:53 PM CDTSpecial Weather StatementJANLeake37 min
May 17, 4:14 PM CDTSpecial Weather StatementJANLeake31 min
May 17, 4:17 PM CDTSpecial Weather StatementJANWinston28 min
May 17, 4:41 PM CDTSpecial Weather StatementJANClarke34 min
May 17, 4:47 PM CDTSpecial Weather StatementJANLowndes28 min
May 17, 5:00 PM CDTSpecial Weather StatementJANNeshoba30 min
May 17, 5:13 PM CDTSpecial Weather StatementJANLowndes17 min
May 17, 5:23 PM CDTSpecial Weather StatementJANChoctaw, Webster52 min
May 17, 5:34 PM CDTSpecial Weather StatementJANWinston41 min
May 17, 6:00 PM CDTSpecial Weather StatementJANNeshoba30 min
May 17, 6:18 PM CDTSpecial Weather StatementJANWinston42 min
May 17, 6:28 PM CDTSpecial Weather StatementJANOktibbeha47 min
May 17, 6:58 PM CDTSpecial Weather StatementJANClay47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.